# SDR AFASVRA3181

- Difficulty date: November 14, 2007
- Submitted: November 14, 2007
- Operation: General aviation
- Aircraft: N9582V
- Make and model: Cessna 172M
- Aircraft serial: 17264384
- Aircraft time: 10,694 hours
- Engine: Lyc O320E2D
- Engine time: 7,000 hours
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: G25
- Condition: Overheated
- Location: Master
- Part time: 556 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: K

## Discrepancy

AIRCRAFT 12 VOLT BATTERY OVERHEATED CAUSING: ELECTROLYTE BOILING OVER, CORRODING OF ALUMINUM BATTERY BOX, LANDING LIGHT PLASTIC SWITCH MELTING, LANDING LIGHT PLASTIC CONNECTOR IN COWLING MELTING, LANDING LIGHT INOP AND ALTERNATOR FAILURE WITHOUT THE LANDING LIGHT CB TRIPPING.  PILOTS COMPLYING WITH FAA RECOMMENDATIONS OF LEAVING LANDING LIGHTS ON WITHIN 5 NM OF AIRPORT ARE THE CAUSE OF THIS PROBLEM DURING TRAINING SORTIES OF 1 TO 2 HOURS WITH THE LANDING LIGHTS ON FOR THE DURATION OF FLIGHT. THESE AIRCRAFT ARE FLOWN IN A PILOT TRAINING OPERATION WHERE SORTIES ARE 1 TO 2 HOURS ENDURANCE AND 8 TO 10 TAKEOFFS AND LANDINGS WITH THE LANDING LIGHT/LIGHTS ON FOR THE DURATION OF THE FLIGHT.
